Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 297, NWS Charleston, SC

November 16, 2011Bulloch County, Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Nov 16, 2011, 8:09 PM EST for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 16, 2011, 8:09 PM EST (01:09 UTC)
Expired
Nov 16, 2011, 8:45 PM EST
In force
36 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 16, 8:15 PM ESTHAIL 1Hopeulikit, GATRAINED SPOTTER REPORTED QUARTER SIZE HAIL FOR 3 MINUTES.
Nov 16, 8:28 PM ESTTSTM WND DMG4 Wnw Springfield, GAEFFINGHAM COUNTY WARNING POINT REPORTED TREES DOWN AT THE INTERSECTION OF PORTER ROAD AND HIGHWAY 17. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 4:30 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WUUS52 KCHS 170109
SVRCHS
GAC031-103-251-170215-
/O.NEW.KCHS.SV.W.0297.111117T0109Z-111117T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
809 PM EST WED NOV 16 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 915 PM EST

* AT 810 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM MIDDLEGROUND TO
  10 MILES SOUTHWEST OF LEEFIELD...MOVING NORTHEAST AT 65 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DOVER...MIDDLEGROUND...CAPTOLO...STILSON...HUNTERS...OLIVER...
  SHAWNEE...KILDARE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3274 8149 3242 8130 3224 8157 3249 8163
      3245 8183 3258 8188
TIME...MOT...LOC 0110Z 244DEG 58KT 3255 8171 3234 8166

$$
2 follow-up statements
575 
WWUS52 KCHS 170129
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
829 PM EST WED NOV 16 2011

GAC031-103-251-170215-
/O.CON.KCHS.SV.W.0297.000000T0000Z-111117T0215Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
829 PM EST WED NOV 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR NORTHWESTERN EFFINGHAM...EAST CENTRAL BULLOCH AND SOUTHEASTERN
SCREVEN COUNTIES...

AT 830 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SHEPPARDS TO TUSCULUM...MOVING NORTHEAST AT 65 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAPTOLO...
EGYPT...HUNTERS...KILDARE...NEWINGTON...OLIVER...SHAWNEE AND STILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

&&

LAT...LON 3266 8167 3274 8149 3242 8130 3224 8157
      3249 8163
TIME...MOT...LOC 0130Z 244DEG 58KT 3267 8142 3240 8140

$$
738 
WWUS52 KCHS 170145
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
845 PM EST WED NOV 16 2011

GAC031-103-251-170155-
/O.CAN.KCHS.SV.W.0297.000000T0000Z-111117T0215Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
845 PM EST WED NOV 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EFFINGHAM...EAST
CENTRAL BULLOCH AND SOUTHEASTERN SCREVEN COUNTIES HAS BEEN
CANCELLED...

AT 845 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3266 8167 3274 8149 3242 8130 3224 8157
      3249 8163
TIME...MOT...LOC 0145Z 244DEG 58KT 3278 8116 3251 8114

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 7:24 PM EST, 45 minutes earlier.

Area forecast discussion, Nov 16, 7:24 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EST WED NOV 16 2011

...A FEW SEVERE STORMS STILL POSSIBLE THIS EVENING...

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THURSDAY MORNING...WITH HIGH
PRESSURE PREVAILING INTO SATURDAY. A WEAK COASTAL TROUGH WILL
FORM OVER THE NEARBY ATLANTIC THIS WEEKEND...BEFORE ANOTHER HIGH
PRESSURE CENTER BUILDS ACROSS THE REGION EARLY NEXT WEEK. A COLD
FRONT COULD THEN APPROACH NEXT WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED THE FORECAST TO INCREASE POPS AS THE LINE OF SHOWERS AND
STORMS MOVES IN FROM THE WEST AHEAD OF AN APPROACHING COLD FRONT.
STILL A THREAT OF SEVERE STORMS FOR THE NEXT SEVERAL HOURS BUT
WANING INSTABILITY SHOULD LIMIT THE CHANCES AS THE ACTIVITY HEADS
TOWARD THE COAST. OVERALL...RAIN CHANCES SHOULD DIMINISH WITH
TIME AS THE DEEPEST MOISTURE SHIFTS OFFSHORE BUT WILL CONTINUE
THROUGH THE NIGHT AS THE REGION REMAINS IN THE RIGHT ENTRANCE
REGION OF A STRONG UPPER JET. OTHERWISE...THE TORNADO WATCH
REMAINS IN EFFECT UNTIL 12 AM...ALTHOUGH WILL LIKELY BE CANCELLED
EARLY. IT WILL ALSO REMAIN BREEZY AT TIMES AHEAD OF THE FRONT AS
STRONG LOW- LEVEL WINDS MIX DOWN. EXPECT MILD LOW
TEMPERATURES...GENERALLY IN THE MID 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
GENERAL MODEL CONSENSUS IS STILL INDICATING FRONTAL PROGRESSION OFF
THE COAST BETWEEN 12Z AND 15Z THURSDAY MORNING. HAVE KEPT CHANCE
POPS LINGERING THROUGH MID MORNING FOR LOCATIONS EAST OF INTERSTATE
95...ESPECIALLY AS A FEW FORECAST MODELS HINT AT THE POTENTIAL FOR
ADDITIONAL PRECIPITATION WITH THE PASSAGE OF THE MAIN UPPER
SHORTWAVE BEHIND THE COLD FRONT. BASIC INSTABILITY INDICATORS SUCH
AS SURFACE CAPE AND LIFTED INDICES SUGGEST MARGINAL INSTABILITY
COULD ACTUALLY BE FOUND ALONG THE COAST AT SUNRISE...AND HAVE
INCLUDED A SLIGHT CHANCE FOR THUNDER AS LONG AS RAIN CHANCES
CONTINUE FOR THE AREA. A DECENT COUPLED JET SIGNATURE CAN BE SEEN
IN MODEL FORECAST FIELDS THURSDAY MORNING...YET LATEST THINKING IS
THAT THE STRONGEST FORCING WILL STILL REMAIN NORTH OF THE AREA EVEN
AS THE FRONT PROGRESSES OFFSHORE.

SHOWER/THUNDERSTORM CHANCES WILL THEN DECREASE FROM SOUTHWEST TO
NORTHEAST FOLLOWING THE PROGRESSION OF THE FRONT AND SHORTWAVE
TROUGH...WITH POPS BELOW 15 PERCENT FOR ALL LAND AREAS BY 18Z
THURSDAY. COLD ADVECTION WILL INITIATE BEHIND THE FRONT DURING THE
AFTERNOON HOURS...AND EXPECT A DECENT NORTHWEST/SOUTHEAST TEMPERATURE
GRADIENT TO DEVELOP AS SOME AREAS BECOME LOCATED BEHIND THE FRONT
EARLIER IN THE MORNING. HIGH TEMPERATURES ON THURSDAY WILL BE
NOTICEABLY COOLER THAN PREVIOUS DAYS...PEAKING IN THE UPPER 60S
INLAND SOUTH CAROLINA ZONES TO THE MID 70S COASTAL GEORGIA.

A MORE SIGNIFICANT COOLING TREND WILL THEN OCCUR THURSDAY NIGHT
INTO FRIDAY...AS SURFACE HIGH PRESSURE BUILDS ACROSS VIRGINIA AND
THE CAROLINAS. CLEAR SKIES AND DIMINISHING WINDS WILL SUPPORT AN
IDEAL RADIATIONAL COOLING ENVIRONMENT...AND WITH CONTINUED COLD
ADVECTION...EXPECT TEMPERATURES THURSDAY NIGHT TO FALL INTO THE
MID 30S INLAND TO THE LOW 40S NEAR THE COAST. SOLID NORTHEAST
FLOW ON FRIDAY IS EVIDENCE OF THE CONTINUED BELOW NORMAL
TEMPERATURES...WITH AFTERNOON HIGHS ONLY IN THE UPPER 50S TO LOW
60S DESPITE RATHER ABUNDANT DAYTIME SUNSHINE.

THE CENTER OF HIGH PRESSURE WILL SLIP OFF THE MID ATLANTIC
COASTLINE FRIDAY NIGHT INTO SATURDAY. FORECAST MODELS CONTINUE TO
DEPICT A WEAK COASTAL TROUGH DEVELOPING ALONG THE GEORGIA AND
SOUTH CAROLINA WATERS AS A RESULT. EXPECT AN INCREASE IN CLOUD
COVER COVER...ESPECIALLY ACROSS THE COASTAL COUNTIES...WITH LOW
LEVEL FLOW BECOMING MORE ONSHORE INTO SATURDAY. WILL MAINTAIN A
SLIGHT CHANCE FOR SHOWERS ACROSS THE MARINE ZONES WITHIN THE
SLIGHTLY ENHANCED MOISTURE CONVERGENCE OF THE COASTAL TROUGH...YET
PREFER TO KEEP POPS BELOW 15 PERCENT FOR LAND AREAS AT THIS TIME.

TEMPERATURES FRIDAY NIGHT WILL AGAIN BE QUITE COOL IN THE MID 30S
TO MID 40S. WANING COLD ADVECTION AND A WARMER EAST/SOUTHEAST LOW
LEVEL FLOW WILL SUPPORT A WARMING TREND BY SATURDAY...WITH HIGH
TEMPERATURES RISING INTO THE UPPER 60S TO LOWER 70S UNDER PARTLY
CLOUDY SKIES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE COASTAL TROUGH WILL DISSIPATE EARLY NEXT WEEK...AS THE SURFACE
HIGH TO THE NORTH SAGS SOUTH ACROSS THE AREA. THIS PATTERN...ALONG
WITH ZONAL FLOW OR EVEN RIDGING ALOFT AND LIMITED MOISTURE...WILL
KEEP MEASURABLE POPS OUT OF THE FORECAST THROUGH AT LEAST MONDAY.
A BACKDOOR COLD FRONT WILL THEN APPROACH LATER TUESDAY AND WEDNESDAY.
WHILE ZONAL FLOW ALOFT INITIALLY COULD PREVENT SHOWERS FROM IMPACTING
THE AREA...THERE MIGHT BE SOME SHORT WAVE ENERGY AND POOLING OF
MOISTURE NEAR THE FRONT ON WEDNESDAY TO SUPPORT SMALL POPS. TEMPS
WILL BE WELL ABOVE SEASONAL NORMS THROUGH TUESDAY...THEN TREND
CLOSER TO NORMAL WEDNESDAY WITH THE APPROACH OF THE FRONT.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
VFR TO START BUT THE THREAT FOR IFR OR LOWER CIGS IS HIGH...ESPECIALLY
TOWARD MIDNIGHT...ALTHOUGH COULD BE EARLIER IF SHOWERS AND TSTMS
ARRIVE SOONER THAN THAT. OUTSIDE OF ANY HEAVIER SHOWERS AND TSTMS VSBYS
SHOULD REMAIN NO WORSE THAN MVFR DUE TO THE STRONG LOW- LEVEL
WINDS IN PLACE. MARINE SEA FOG SHOULD STAY OFFSHORE DUE TO THE
FLOW BECOMING MORE SWLY OVERNIGHT. ALSO...THESE STRONG WINDS OFF THE
SURFACE WILL LEAD TO LLWS DESPITE SURFACE WINDS AROUND 10 KT...AT
LEAST AT KSAV AND OUTSIDE OF CONVECTION.

EXTENDED AVIATION OUTLOOK...LINGERING MVFR OR LOWER CONDITIONS
POSSIBLY INTO EARLY THURSDAY AFTERNOON WITH ISOLATED TO SCATTERED
SHRA/TSRA IN ADVANCE OF THE COLD FRONT. VFR WEATHER WILL THEN
PREVAIL THE BALANCE OF THURSDAY THROUGH MONDAY.

&&

.MARINE...
TONIGHT...A COLD FRONT TO APPROACH THE WATERS WITH SOLID SWLY FLOW
IN PLACE AHEAD OF IT. EXPECT WINDS TO REMAIN MOSTLY BELOW SCA
CRITERIA DUE TO THE COOLER WATER TEMPS NEARSHORE. SEAS SHOULD
BUILD SLIGHTLY PUSHING INTO THE SCA RANGE FOR THE GA WATERS BEYOND
20 NM AND THE NORTHEASTERN PORTIONS OF THE CHARLESTON COUNTY
WATERS. DENSE FOG LINGERING MAINLY ALONG THE SC COAST THIS
EVENING...THUS THE ADVISORIES CONTINUE THERE.

THURSDAY THROUGH MONDAY...A STRONG LOW LEVEL JET ACROSS THE
WATERS IN THE MORNING WILL PULL AWAY BY THURSDAY AFTERNOON
FOLLOWING THE PROGRESSION OF THE COLD FRONT OFFSHORE. ALTHOUGH
THERE COULD BE A BRIEF LULL IN SMALL CRAFT ADVISORY CONDITIONS
IMMEDIATELY AFTER FRONTAL PASSAGE...PREFER TO EXTEND THE ONGOING
ADVISORY FOR THE CHARLESTON COUNTY WATERS THROUGH FRIDAY
AFTERNOON TO ACCOUNT FOR A RESURGENCE IN WINDS AND SEAS WITHIN
COLD ADVECTION BEHIND THE FRONT. THE OFFSHORE GEORGIA WATERS
WILL REMAIN UNDER A SMALL CRAFT ADVISORY THROUGH SATURDAY...AS
IDEAL FETCH MAINTAINS SEAS AT OR ABOVE 6 FT INTO THE EARLY
WEEKEND.

STRENGTHENING HIGH PRESSURE WILL BUILD EAST IN THE WAKE OF THE
FRONT...AND A TIGHTENING PRESSURE GRADIENT AND COLD AIR OVER THE
WARMER WATERS COULD SUPPORT AN EXPANSION OF ADVISORIES ACROSS ALL
ATLANTIC WATERS.

A WEAK COASTAL TROUGH COULD DEVELOP OVER THE WEEKEND...AND THIS
WOULD ALLOW FOR A SLACKENING OF THE PRESSURE GRADIENT. AS A
RESULT...WINDS/SEAS WILL FALL AND THE SMALL CRAFT ADVISORIES WILL
BE ABLE TO COME DOWN.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ350-352.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
     SATURDAY FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
     FRIDAY FOR AMZ350.

&&
Hazardous weather outlook, Nov 16, 8:08 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EST WED NOV 16 2011

GAZ088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052-171000-
SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-TIDAL BERKELEY-
808 PM EST WED NOV 16 2011

...TORNADO WATCH 891 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY THIS EVENING.

GAZ087-SCZ050-171000-
JENKINS-CHARLESTON-
808 PM EST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

AMZ374-171000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
808 PM EST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE
AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR
SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

AMZ350-352-171000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
808 PM EST WED NOV 16 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE
AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR
SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

AMZ330-354-171000-
CHARLESTON HARBOR-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
808 PM EST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE
AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR
SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Nov 16, 6:00 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EST WED NOV 16 2011

SCZ040-162330-
ALLENDALE-
600 PM EST WED NOV 16 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 630 PM EST...

AT 559 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF MILLETT TO 9 MILES WEST OF MILLETT...MOVING EAST AT 70 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARTIN AND MILLETT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3316 8154 3311 8136 3311 8128 3312 8125
      3312 8119 3311 8119 3305 8154 3308 8162
      3310 8162
TIME...MOT...LOC 2301Z 253DEG 63KT 3322 8156 3306 8164
Special weather statement, Nov 16, 7:32 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EST WED NOV 16 2011

SCZ043>045-050-170115-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
732 PM EST WED NOV 16 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 815 PM EST...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 729 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES WEST OF
EASTERN LAKE MARION TO 8 MILES WEST OF STOKES...MOVING EAST AT 65
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...CANADYS...COTTAGEVILLE...CROSS...EADYTOWN...EASTERN LAKE
MARION...GIVHANS...GIVHANS FERRY STATE PARK...HARLEYVILLE...INDIAN
FIELD...JEDBURG...KNIGHTSVILLE...LAKE MOULTRIE... PINOPOLIS...
REEVESVILLE...RIDGEVILLE...ROUND O...SAINT GEORGE...SAINT
STEPHEN...SUMMERVILLE AND WALTERBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3350 7996 3344 7986 3340 7985 3296 8020
      3286 8092 3329 8060 3334 8050 3329 8048
      3326 8043 3327 8037 3328 8035 3327 8030
      3330 8026 3344 8023 3346 8015 3348 8016
      3350 8013
TIME...MOT...LOC 0031Z 259DEG 56KT 3347 8038 3292 8082
Local storm report, Nov 16, 8:02 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EST WED NOV 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             COLLINS                 32.18N  82.11W
11/16/2011  E1.00 INCH       TATTNALL           GA   911 CALL CENTER

            TATTNALL COUNTY WARNING POINT REPORTED QUARTER-SIZE
            HAIL AT THE INTERSECTION OF HIGHWAYS 23 AND 292. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1101010

BDC
Special weather statement, Nov 16, 8:02 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EST WED NOV 16 2011

SCZ044-045-052-170130-
DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
802 PM EST WED NOV 16 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 830 PM EST...

AT 758 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
SAINT STEPHEN TO SAINT STEPHEN TO 9 MILES SOUTHWEST OF GIVHANS FERRY
STATE PARK...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...COLLEGE PARK...CROWFIELD PLANTATION...
GIVHANS...GIVHANS FERRY STATE PARK...GOOSE CREEK...JAMESTOWN...
JEDBURG...KNIGHTSVILLE...MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD
SANTEE CANAL STATE PARK...PINOPOLIS...RIDGEVILLE...SAINT STEPHEN...
SANGAREE...SLANDS BRIDGE...SOUTHERN LAKE MOULTRIE AND SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

AT 755 PM...A WIND GUST TO 41 MPH WAS REPORTED NEAR PINEVILLE IN
NORTHERN BERKELEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3300 8001 3299 8009 3302 8015 3301 8018
      3299 8015 3299 8012 3295 8041 3305 8038
      3342 8000 3351 8001 3350 7996 3344 7987
      3341 7985 3338 7979 3333 7975 3330 7967
TIME...MOT...LOC 0101Z 261DEG 45KT 3371 7989 3343 7988
          3295 8043
Local storm report, Nov 16, 8:08 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EST WED NOV 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     COLLINS                 32.18N  82.11W
11/16/2011                   TATTNALL           GA   911 CALL CENTER

            TATTNALL COUNTY WARNING POINT REPORTED A TREE DOWN ON
            WARD STREET. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1101011

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 7:28 PM ESTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall49 min
Nov 16, 7:52 PM ESTSevere Thunderstorm WarningCHSBryan, Bulloch, Candler, Evans, Tattnall38 min
Nov 16, 8:26 PM ESTSevere Thunderstorm WarningCHSEffingham, Screven64 min
Nov 16, 9:32 PM ESTSpecial Weather StatementCHSLiberty28 min
Nov 16, 11:13 PM ESTSpecial Marine WarningCHS58 min
Nov 16, 11:36 PM ESTSpecial Marine WarningCHS39 min
Nov 16, 11:45 PM ESTSpecial Marine WarningCHS52 min
Nov 17, 12:16 AM ESTSpecial Weather StatementCHSMcIntosh29 min
Nov 17, 12:36 AM ESTSpecial Weather StatementCHSMcIntosh39 min
Nov 17, 12:59 AM ESTSpecial Marine WarningCHS91 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.